Research Forum

Forum Navigation
You need to log in to create posts and topics.

Your high triglycerides are just Poison/"Vitamin A" toxicity

Vitamin A induced hypertriglyceridemia in cholesterol-fed rats.

The effects of level and feeding frequency of retinoic acid (OIC) or retinyl acetate (YL) on the accumulation of lipids in the serum and liver of rats were investigated. Male Sprague-Dawley rats were fed ad libitum 1% cholesterol diets with or without supplemental OIC or YL. Vitamin A-fed groups included (per g of dry diet): 105 microgram of OIC or 113 microgram YL daily for 28 days, 735 microgram OIC or 791 microgram YL once each week for 28 days; and 735 or 105 microgram OIC on day 1 or 105 microgram OIC daily for the week experiment. Daily feeding of OIC or YL increased serum triglyceride concentrations as compared to controls. Several days after removal of OIC or 1 week after removal of supplemental YL from the rat diets, serum triglyceride concentrations returned to basal levels.

Increased Risk for Vitamin A Toxicity in Severe Hypertriglyceridemia

Both retinyl esters and retinol were significantly elevated in the group with hyperlipoproteinemia (p <0.0005 in both cases). Eight of these nine patients had retinol present in the chylomicron-VLDL fraction, whereas retinol was not detectable in this fraction in any of the nine normal controls. The data suggest that patients with severe hypertriglyceridemia associated with type V hyperlipoproteinemia are at increased risk for hypervitaminosis A.

Hypervitaminosis A altering the lipid profile in a hypercholesterolemic patient

Erratic and supraphysiologic intake of vitamin A can lead to adverse effects that can be life threatening. For this reason, various medical societies have limited the recommended daily allowances and intakes (RDA and RDI, respectively) in an attempt to prevent hypervitaminosis toxicity. Studies have reported an association between hypertriglyceridemia and hypervitaminosis A.2–4 We present a patient with a history of familial combined hypercholesterolemia who developed an abrupt increase in his total cholesterol (TC), low-density lipoprotein (LDL), and triglycerides (TG) after taking high doses of vitamin A supplements.

Bexarotene-Induced Hypertriglyceridemia: A Case Report [Bexarotene is a pharmaceutical retinoid drug]

We present a case of a patient with cutaneous T-cell lymphoma started on bexarotene 300 mg/m2 due to progressing disease. The patient experienced good clinical response, but unfortunately, she developed rapid and profound hypertriglyceridemia. Although hypertriglyceridemia occurs in high incidence with bexarotene therapy, management recommendations are scarce. Due to the rise in triglycerides, atorvastatin 10 mg daily was initiated in combination with fenofibrate 120 mg daily. Triglycerides continued to increase, so the patient was instructed to take atorvastatin 40 mg, fenofibrate 120 mg, and to hold bexarotene for 2 weeks. After the 2-week break, bexarotene was restarted at 150 mg/m2.

In a real-world note, I have a client with actual, "real", hypervitaminosis A by serum retinol level, and he has had a history of triglycerides in the 400-500s.

Dr. Garrett Smith, the "Nutrition Detective"
Licensed Naturopathic Physician (NMD) in Arizona
Interested in my comprehensive Poison/"Vitamin A" Detox program? Contact Us
Want to work directly with me? I work with US and International clients! Contact my office
Enjoy seeing this work? Want to see more of it? Donations gratefully accepted! Click Here
If you order from iHerb, use my affiliate coupon code NCJ477 to get 5% Off!
If you order from Amazon, here is the Nutrition Restored Amazon Product List.
FaceBook Notes (aka my "blogging" for a long time)
My YouTube Channel
The goal is to eventually move everything to this website, as social media is without a doubt a great poison to humanity.
Medical Disclaimer